Alert archive / Pennsylvania / Areal Flood Advisories in 2016
Areal Flood Advisory 36, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at Jun 1, 2016, 5:34 PM EDT for Montgomery County, Philadelphia County, Pennsylvania. It was in force for 116 min.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 5:34 PM EDT (21:34 UTC)
- Expired
- Jun 1, 2016, 7:30 PM EDT
- In force
- 116 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 70 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2337 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
658
WGUS81 KPHI 012134
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
534 PM EDT WED JUN 1 2016
PAC091-101-012330-
/O.NEW.KPHI.FA.Y.0036.160601T2134Z-160601T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-PHILADELPHIA PA-
534 PM EDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTHEASTERN MONTGOMERY COUNTY IN SOUTHEASTERN PENNSYLVANIA...
NORTHWESTERN PHILADELPHIA COUNTY IN SOUTHEASTERN PENNSYLVANIA...
* UNTIL 730 PM EDT
* AT 532 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL CAUSE
URBAN AND SMALL STREAM FLOODING IN THE ADVISORY AREA.
ONE HALF TO THREE QUARTERS OF AN INCH OF RAIN HAS ALREADY FALLEN.
HOWEVER...ADDITIONAL RAINFALL OF UP TO ONE INCH IS POSSIBLE OVER THE
AREA. THIS ADDITIONAL RAIN WILL CAUSE MINOR FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
&&
LAT...LON 4009 7502 4001 7531 4002 7532 4021 7537
4024 7519
$$
SFJ2 follow-up statements
197
WGUS81 KPHI 012234
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 PM EDT WED JUN 1 2016
PAC091-101-012330-
/O.CON.KPHI.FA.Y.0036.000000T0000Z-160601T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-PHILADELPHIA PA-
634 PM EDT WED JUN 1 2016
...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
730 PM EDT FOR SOUTHEASTERN MONTGOMERY AND NORTHWESTERN PHILADELPHIA
COUNTIES...
AT 632 PM EDT...DOPPLER RADAR INDICATED THE SHOWER THAT HAD
PROMPTED THE FLOOD ADVISORY HAD DISSIPATED. HOWEVER...RUNOFF MAY BE
SLOW TO RECEDE. THUS THE FLOOD ADVISORY CONTINUES THROUGH 730 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4009 7502 4001 7531 4002 7532 4021 7537
4024 7519
$$
SFJ668
WGUS81 KPHI 012322
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EDT WED JUN 1 2016
PAC091-101-012331-
/O.EXP.KPHI.FA.Y.0036.000000T0000Z-160601T2330Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-PHILADELPHIA PA-
722 PM EDT WED JUN 1 2016
...THE URBAN AND SMALL STREAM FLOOD ADVISORY WILL EXPIRE AT 730 PM
EDT FOR SOUTHEASTERN MONTGOMERY AND NORTHWESTERN PHILADELPHIA
COUNTIES...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 4009 7502 4001 7531 4002 7532 4021 7537
4024 7519
$$
SFJWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Jun 1, 3:46 PM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 1, 3:46 PM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 346 PM EDT WED JUN 1 2016 .SYNOPSIS... High pressure, extending from southern Canada into the northern Mid- Atlantic, will move east tonight and Thursday. A warm front will track through the region late on Thursday. A cold front will follow on Friday and Friday night. A low pressure system will move across the Great Lakes region over the weekend as weak high pressure settles over the forecast area on Saturday into early Sunday. This low will track across the northeastern United States on Monday and Tuesday, with its associated cold front moving off the coast on Sunday night or Monday. Unsettled weather will continue through midweek with another cold front expected to track off the eastern seaboard on Tuesday. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... As a pseudo-sea breeze front moves inland, a few showers have popped up over southern and central NJ. Some of these may propagate into the Lehigh Valley, before the activity diminishes prior to sunset. A second area of showers was developing over the eastern shore of MD, due to local land-ocean convergence, and this activity will also move west and offshore by sunset. Cannot rule out a rumble of thunder with any showers, but with limited forcing, moisture, and instability, it will be isolated. With an east-southeast flow established overnight, there will be sufficient moisture for the formation of low clouds and fog. There has also been persistent patchy fog just offshore during the day, which will more readily advect onshore tonight as the boundary layer decouples. The best chance of fog and low clouds will be south of the I-95-276-76 corridor, where the deeper low-level moisture will reside. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... After low clouds and fog dissipate early in the morning, clouds will increase ahead of a mid level shortwave. With increasing lift, moisture and instability, there will be a slight chance of shra/tsra by late afternoon for the Poconos, portions of the Lehigh Valley and the eastern shore of MD. The combination of increased cloudiness and a continued onshore flow will result in cooler high temperatures compared to Wednesday, ranging from the lower 70s to lower 80s. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... Overview...The period starts with a warm front moving through the region and a cold front on its heels. The cold front should push off of much of the coast by daybreak Saturday. Weak high pressure is expected to drop down from Canada on Saturday and persist into early Sunday. A low pressure system will move across the Great Lakes region and into the Northeastern U.S. on Monday and Tuesday and track to near or off the coast on Wednesday. A cold front is expected to pass through the region on Sunday night or Monday with a secondary front on Tuesday. Temperatures...For reference, temps for PHL are near 80 for highs and near 60 for lows. Through the period, overnight lows will average above normal and daily highs will be a few degrees either side of normal. Precipitation... Showers and thunderstorms will develop Thursday night and Friday ahead of and along the front as it slowly makes its way through the area. PWAT values will peak around 1.25-1.75 inches across the region. A few of the storms that develop could be efficient rainmakers. As the front pulls offshore, the showers and thunderstorms should go with it. The front could get hung up across our southern zones on Saturday and allow showers to linger across Delmarva. Most will be dry. Showers and thunderstorms are back in the forecast on Sunday into Sunday night with the approach and passage of a cold front. Small POPS, at this time, have been painted in the grids for Tuesday and are associated with a secondary cold front. Winds...Onshore Thursday into early Friday. Becoming southwest Friday afternoon and northwest behind the cold front on Saturday. Winds are expected to become onshore again later on Saturday and remain that way into Sunday. Winds should become south to southwest Sunday night into Monday and become west to northwest Tuesday into Wednesday. In general, speeds should be 15 mph or less through Saturday night. We should see a bump up Sunday into Wednesday especially near the coast where gusts to 15 to 20 mph are possible. Impacts...The probability for widespread hazardous weather is low. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...low clouds and fog will likely develop overnight with conditions deteriorating from VFR to IFR at times. Thursday...low clouds and fog will diminish early in the morning with VFR conditions returning. Outlook... Thursday night...Marine stratus and/or fog will likely push inland on the light easterly flow, bringing conditions down to MVFR, possibly IFR at times especially along the coast. Showers and are possible, mainly north and west of the I95 corridor. Friday...MVFR/IFR conditions early. Improvement to MVFR is likely during the day, but not sure if VFR will develop before the cold frontal passage. Scattered showers and thunderstorms are forecast for Friday afternoon and evening as a cold front pushes through. If the terminals do see VFR conditions develop, MVFR is once again possible in afternoon showers. Saturday...VFR conditions expected. We do need to watch for the cold front getting hung up across Delmarva. This could affect conditions across our southern terminals. Saturday night through Sunday...Deteriorating conditions to MVFR, possibly IFR, Saturday night into Sunday morning. Showers will overspread the region with thunderstorms possible. South to southeast winds around 10 to 15 knots. Gusts to around 20 knots possible later on Sunday. Monday...VFR becoming MVFR in scattered showers and thunderstorms. && .MARINE... Tonight and Thursday...Winds and seas below SCA criteria. Southeast winds around 10 knots thru the period with seas generally AOB 3 feet. Outlook... Thursday night through Monday...Sub-advisory conditions are expected to continue across the area waters through at least midday Sunday with light winds mainly 15 kt or less and seas 3 to 4 feet. With both winds and seas ramping up a bit later on Sunday, SCA's are possible. && .TIDES/COASTAL FLOODING... Onshore flow is expected to persist through much of the remainder of the week. In addition, the new moon occurs Saturday. As a result, tide levels with the evening high tides on Thursday, Friday and Saturday could approach minor tidal flooding thresholds. At this point we expect water levels with the Thursday evening high tide to fall short of advisory criteria, but we will continue to monitor the tidal departures for the next two high tide cycles. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...Kruzdlo Near Term...Franck Short Term...Franck Long Term...Kruzdlo Aviation...Franck/Kruzdlo Marine...Franck/Kruzdlo Tides/Coastal Flooding...Johnson
Hazardous weather outlook, Jun 1, 3:51 PM EDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 PM EDT WED JUN 1 2016 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-022000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 351 PM EDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-022000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 351 PM EDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN ONSHORE FLOW IS EXPECTED TO PERSIST THROUGH MUCH OF THE REMAINDER OF THE WEEK. IN ADDITION, THE NEW MOON OCCURS SATURDAY. AS A RESULT, TIDE LEVELS WITH THE EVENING HIGH TIDES ON THURSDAY, FRIDAY AND SATURDAY COULD APPROACH MINOR TIDAL FLOODING THRESHOLDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Areal Flood Advisories in Pennsylvania, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.